Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 29, NWS El Paso, TX

December 24, 2016Grant County, Hidalgo County, New Mexico

NWS El Paso, TX issued this wind advisory at Dec 24, 2016, 4:53 AM MST for Grant County, Hidalgo County, New Mexico. It took effect at Dec 24, 2016, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2016, 4:53 AM MST (11:53 UTC)
In effect from
Dec 24, 2016, 11:00 AM MST
Expired
Dec 24, 2016, 8:00 PM MST
In force
9 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM

The radar

The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS74 KEPZ 241153
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
453 AM MST SAT DEC 24 2016

...WINTER STORM TO BRING STRONG WINDS TO THE AREA THIS AFTERNOON
AND OVERNIGHT...

.A WINTER STORM SYSTEM ORGANIZING OVER THE WEST COAST WILL SWEEP
THROUGH THE BORDERLAND THIS EVENING INTO CHRISTMAS MORNING. THE
SURFACE FRONT WILL ENTER SOUTHWEST NEW MEXICO EARLY THIS EVENING
AND THEN SWEEP THROUGH THE EL PASO AREA AROUND MIDNIGHT. WINDS
WILL INCREASE BY NOON TIME OUT WEST AND BECOME ESPECIALLY STRONG
THROUGH CHANNELED AREAS. THE WINDS WILL DIMINISH SOME ACROSS THE
LOWLANDS THIS EVENING BUT WILL REMAIN QUITE STRONG ALONG EAST
SLOPES OF TERRAIN AND ACROSS THE MOUNTAINS.

NMZ405-406-242300-
/O.NEW.KEPZ.WI.Y.0029.161224T1800Z-161225T0300Z/
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITIES OF...ANTELOPE WELLS...ANIMAS...HACHITA...
CLOVERDALE
453 AM MST SAT DEC 24 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* TIMING...STRONGEST WINDS WILL DEVELOP BY NOON TIME AND DIMINISH
  SOME SHORTLY AFTER SUNSET. 

* WINDS...SOUTH/SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH.
  STRONGER GUSTS UP TO 45 MPH THROUGH NORTH-SOUTH CHANNELED AREAS.

* IMPACTS...STRONG WINDS WILL CAUSE SOME BLOWING DUST. LOOSE
  OBJECTS COULD ALSO BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ413>416-TXZ419-242300-
/O.NEW.KEPZ.WI.Y.0030.161225T0600Z-161225T1800Z/
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS
453 AM MST SAT DEC 24 2016

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST SUNDAY. 

* TIMING...STRONGEST WINDS WILL DEVELOP AROUND MIDNIGHT TONIGHT
  AND DIMINISH AROUND NOON ON CHRISTMAS. 

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...WINDS WILL MAKE DRIVING HAZARDOUS, ESPECIALLY HIGH
  PROFILE VEHICLES. WINDS MAY ALSO DISLODGE LOOSE OBJECTS AND
  COULD CAUSE DAMAGE TO SMALL STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
1 follow-up statement
298 
WWUS74 KEPZ 241754
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1054 AM MST SAT DEC 24 2016

...WINTER STORM TO BRING STRONG WINDS TO THE AREA THIS AFTERNOON
THROUGH SUNDAY...

.A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
THE SOUTHWESTERN UNITED STATES TODAY AND TONIGHT BRINGING WINDY
CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS. WEST WINDS
WILL HAVE SUSTAINED SPEEDS NEAR 40 MPH WITH GUSTS AROUND 65 MPH
OVER THE HIGHER MOUNTAINS WITH SUSTAINED WINDS AROUND 30 MPH WITH
GUSTS UP TO 55 MPH ACROSS THE LOWLANDS. HAZARDOUS DRIVING
CONDITIONS MAY OCCUR ESPECIALLY FOR HIGH PROFILE VEHICLES. THE
VISIBILITY MAY ALSO FALL BELOW A HALF MILE IN SNOW AND BLOWING
SNOW OVER THE HIGH MOUNTAINS.

NMZ414>416-250600-
/O.UPG.KEPZ.WI.Y.0030.161225T0600Z-161225T1800Z/
/O.NEW.KEPZ.HW.W.0006.161225T0600Z-161225T2200Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON...
SACRAMENTO
1054 AM MST SAT DEC 24 2016

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST
SUNDAY. 

* TIMING...STRONGEST WINDS WILL DEVELOP AROUND MIDNIGHT TONIGHT
  AND DIMINISH IN THE LATE AFTERNOON ON CHRISTMAS.

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...WINDS WILL MAKE DRIVING DANGEROUS... ESPECIALLY HIGH
  PROFILE VEHICLES. WINDS MAY ALSO DAMAGE SOME BUILDINGS AND BLOW
  DOWN A FEW TREES AND POWER LINES. THE VISIBILITY MAY FALL BELOW
  A HALF MILE IN AREAS OF SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ407-410-411-417-TXZ418-420-421-250600-
/O.EXB.KEPZ.WI.Y.0030.161225T0700Z-161225T1900Z/
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CROW FLATS...
DOWNTOWN EL PASO...WEST EL PASO...UPPER VALLEY...HUECO TANKS...
LOMA LINDA...CORNUDAS...DELL CITY...SALT FLAT
1054 AM MST SAT DEC 24 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
SUNDAY. 

* TIMING...STRONGEST WINDS WILL DEVELOP AROUND MIDNIGHT TONIGHT 
  AND DIMINISH AROUND NOON ON CHRISTMAS. 

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY HIGH 
  PROFILE VEHICLES. WINDS MAY ALSO DISLODGE LOOSE OBJECTS AND 
  COULD CAUSE DAMAGE TO SMALL STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ413-TXZ419-250600-
/O.EXT.KEPZ.WI.Y.0030.161225T0600Z-161225T1900Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS
1054 AM MST SAT DEC 24 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
SUNDAY...

* TIMING...STRONGEST WINDS WILL DEVELOP AROUND MIDNIGHT TONIGHT 
  AND DIMINISH AROUND NOON ON CHRISTMAS. 

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY HIGH 
  PROFILE VEHICLES. WINDS MAY ALSO DISLODGE LOOSE OBJECTS AND 
  COULD CAUSE DAMAGE TO SMALL STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ405-406-250300-
/O.CON.KEPZ.WI.Y.0029.161224T1800Z-161225T0300Z/
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITIES OF...ANTELOPE WELLS...ANIMAS...HACHITA...
CLOVERDALE
1054 AM MST SAT DEC 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONGEST WINDS WILL DEVELOP BY NOON TIME AND 
  DIMINISH SOME SHORTLY AFTER SUNSET. 

* WINDS...SOUTH/SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH. 
  STRONGER GUSTS UP TO 45 MPH THROUGH NORTH-SOUTH CHANNELED 
  AREAS. 

* IMPACTS...STRONG WINDS WILL CAUSE SOME BLOWING DUST. LOOSE 
  OBJECTS COULD ALSO BE DISPLACED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 4:09 AM MST, 44 minutes earlier.

Area forecast discussion, Dec 24, 4:09 AM MST, 44 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
409 AM MST Sat Dec 24 2016

.SYNOPSIS...
Our Christmas winter storm is on track to impact much of the area,
though mostly in the mountains. Upper trough and cold front will
push through this evening, spreading snow to the mountains and to
the uplands of the New Mexico Bootheel. Even the lowlands west of
Deming could receive a dusting. Strong winds will also accompany
the front, especially along east slopes of mountains and higher
terrain. The front will be well to our east Christmas morning,
allowing the winds to gradually diminish. After another nice warm
day today, temperatures will cool dramatically for Christmas,
cooling some 15 to 20 degrees. Drier west flow develops late
Christmas night into much of next week, allowing plenty of sun and
temperatures warming back to seasonal levels. Another Baja low
will push moisture up from the south Thursday and Friday, giving
the Borderland another shot of rain just before the New Year.

&&

.DISCUSSION...
Busy morning as the Christmas winter storm remains on track for
some impactful weather. Strong upper trough just onshore of the
west coast now with plenty of cold air diving down the backside of
the trough. Cold front extending from western Nevada down just
past Los Angeles. Upper trough moves over Arizona this evening and
then east of the CWA mid day Sunday. Surface cold front should
reach the western zones by around 02z, El Paso around 08Z and east
of the CWA by 12Z. Strong winds will accompany the front,
especially over the NM Bootheel where south/southwest winds could
reach gusts over 40 mph, with channeled areas seeing 50 mph gusts.
Issued wind advisory for the Bootheel, but not up as far as
Lordsburg/I-10. The front and mid level winds will also increase
sharply further east toward midnight. Also issued wind advisory
for the Sacramento Mountains and east slopes of the central
mountains (Franklins, Organs, San Andres).

Snow will also be of concern. System lacking significant moisture
as PW's likely remain around .25-.50 inch. Gila/Black Range look
most promising for the snowfall. Snow levels in this area will
fall to 8000 ft early evening and then to 4500 ft early Sunday
morning. Issued snow advisories for the Gila/Black Range above
7000 ft, and the southern foothills where upslope flow could add
some snow (even at it's lower elevations). Airmass also becomes
slightly unstable with very cold air aloft. Expect areas around
Silver City to remain just below criteria, maybe 2-4 inches. Also
issued snow advisory for the Bootheel Uplands as they likely will
turn from rain to snow around midnight, with 1-3" expected. The
rest of the lowlands west of the Divide could see a dusting,
though between the lack of moisture and late turn to snow, can't
see much more than that for now. Will have to watch Sacs as I keep
them just below criteria due to low moisture and short duration of
cold/moisture overlap. Event should end mid day Sunday as trough
passes to the east and drier west flow develops. Oh, did I mention
the cooling--looks like 15-20 degrees from today to Christmas.

Next system to watch is developing low west of the Baja mid week.
Southwest flow aloft will warm temperatures back to above normal
by Tuesday and Wednesday. Low beings pumping sub tropical
moisture to the area by Thursday and Friday. Once again a warm
system with above normal moisture. Both GFS/ECMWF in pretty good
agreement at this time, so putting in chances both Thursday and
Friday for showers. Snow levels to remain quite high, though back
door cold front moves in Thursday evening, enough to lower snow
levels down for most of the Sacramento Mountains to get some snow.

&&

.AVIATION...Valid 24/12Z-25/12Z...
P6SM FEW-SCT040-050 to start the period but quickly become FEW-
SCT150-200 until 16z. Cumulus development expected again after 16Z
especially west of Rio Grande with FEW-SCT070-090 expected. Conds
deteriorating from the west aft 21Z, to BKN/OVC 100 -SHRA...as far
as east as the Rio Grande Valley up to the Sacramento mountains by
the end of the period. Snow levels west of the Cont Divide will
fall to 8000 ft by around 03z and to 4500 ft by 10z. Snow levels
over the Sacramento Mtns falling to 6000 ft by 12Z. Conds dropping
to Sct CIGS BLO 020 vsbys 1-3SM in areas of snow.

&&

.FIRE WEATHER...
One more warmer day expected for today ahead of an approaching
cold front which will move through by early Sunday morning. Some
windy conditions are expected starting this afternoon and
continuing through midday Sunday. Gusts over 45 mph are expected,
especially on eastern mountain slopes. Valley rain west of river
and mountain snow showers are expected with this front and several
inches of snow are possible in the Gila and the Sacs. Drier air
returns for the beginning of the week with lighter winds and
warming temperatures. The next system is expected Thursday into
Friday; rain showers with snow chances only over the higher
mountains.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 68  43  52  31 /   0  20   0   0
Sierra Blanca           71  40  48  29 /   0   0   0   0
Las Cruces              65  35  49  25 /   0  40   0   0
Alamogordo              66  37  51  28 /   0  50  10   0
Cloudcroft              49  25  32  19 /   0  60  30   0
Truth or Consequences   62  32  45  23 /   0  40  20   0
Silver City             58  29  37  23 /  10  70  40   0
Deming                  64  34  44  24 /   0  50   0   0
Lordsburg               64  32  41  22 /  10  70  30   0
West El Paso Metro      67  42  50  30 /   0  20   0   0
Dell City               69  36  52  27 /   0  10   0   0
Fort Hancock            74  40  56  31 /   0   0   0   0
Loma Linda              64  38  45  29 /   0  20   0   0
Fabens                  70  39  52  27 /   0  20   0   0
Santa Teresa            67  39  51  27 /   0  20   0   0
White Sands HQ          67  40  50  29 /   0  40   0   0
Jornada Range           66  37  50  20 /   0  50   0   0
Hatch                   64  35  47  23 /   0  50   0   0
Columbus                68  36  47  26 /   0  40   0   0
Orogrande               68  39  51  29 /   0  40  10   0
Mayhill                 62  29  38  22 /   0  50  20   0
Mescalero               60  27  41  21 /   0  60  20   0
Timberon                55  30  39  22 /   0  50  20   0
Winston                 57  24  39  16 /  10  60  30   0
Hillsboro               61  29  44  21 /   0  60  20   0
Spaceport               61  36  44  22 /   0  50  10   0
Lake Roberts            58  23  35  13 /  20  80  40   0
Hurley                  60  29  37  21 /  10  70  30   0
Cliff                   63  30  37  17 /  20  80  40   0
Mule Creek              60  30  35  14 /  20  90  40   0
Faywood                 61  31  41  23 /   0  60  20   0
Animas                  67  32  41  22 /   0  70  20   0
Hachita                 66  31  41  21 /   0  50   0   0
Antelope Wells          65  30  47  22 /   0  70  10   0
Cloverdale              60  31  40  25 /   0  80  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Winter Weather Advisory from 11 PM this evening to 8 AM MST
     Sunday for NMZ406.

     Wind Advisory from 11 AM this morning to 8 PM MST this evening
     for NMZ405-406.

     Wind Advisory from 11 PM this evening to 11 AM MST Sunday for
     NMZ413>416.

     Winter Weather Advisory from 8 PM this evening to 8 AM MST
     Sunday for NMZ402-403.

TX...Wind Advisory from 11 PM this evening to 11 AM MST Sunday for
     TXZ419.

&&

17 Hefner
Hazardous weather outlook, Dec 23, 6:19 AM MST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
619 AM MST FRI DEC 23 2016

NMZ401>417-TXZ418>424-241330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
619 AM MST FRI DEC 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE SOME AREAS OF PATCHY FOG THAT MAY TEMPORARILY LOWER
VISIBILITIES DOWN TO A QUARTER OF A MILE THIS MORNING. THE FOG
SHOULD DISSIPATE MID TO LATE MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER WINTER STORM SYSTEM WILL MOVE THROUGH THE AREA SATURDAY
NIGHT AND SUNDAY CHRISTMAS DAY. MOUNTAIN SNOW SHOWERS WILL BE
POSSIBLE DOWN TO 5000 FEET. ACCUMULATIONS OVERALL WILL BE MOSTLY
LIGHT WITH UP TO 3 INCHES POSSIBLE FOR THE MOUNTAINS OF THE GILA
REGION WITH SLIGHTLY LESSER AMOUNTS POSSIBLE IN THE SACRAMENTO
MOUNTAINS. LOWLAND PORTIONS OF SIERRA COUNTY AND AREAS WEST OF
DEMING MAY SEE A RAIN SNOW MIX IN THE EARLY MORNING HOURS OF
SUNDAY. STRONG WINDS SUNDAY MORNING WILL ALSO BE A
FACTOR...ESPECIALLY ALONG THE BORDER AREAS WHERE WINDS OF 25 TO 30
WITH GUSTS TO 50 MAY OCCUR ESPECIALLY ALONG THE EAST SLOPES OF
AREA MOUNTAINS

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 4:53 AM MSTWind AdvisoryEPZDoña Ana, Grant, Luna, Otero30 hr
Dec 24, 5:06 AM MSTWinter Weather AdvisoryEPZGrant, Hidalgo, Luna27 hr
Dec 24, 10:54 AM MSTHigh Wind WarningEPZOtero24 hr

Nearby

Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.